MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD MACRO-VUE¿ RPR CARD TEST; ANTIGENS, NONTREPONEMAL, ALL

BECTON DICKINSON CARIBE LTD. BD MACRO-VUE¿ RPR CARD TEST; ANTIGENS, NONTREPONEMAL, ALL
Model Number 275005
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported that the bd macro-vue¿ rpr card test has been found producing a false positive result.Vdrl was used for confirmatory testing.There was report of minor patient impact.The following has been provided by the initial reporter: processing of this discordant exam, gave us a complete reactive card, which being so improbable was repeated and gave non-reactive.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6: device evaluation: satisfactory results when retention samples were tested for performance using three (3) sera panel numbers of each reactivity.Control lot (2013911) customer batch number (1277599) serum no.15: all lots showed reactive results at 1:1 to 1:4 and reactive minimal at 1:8.Serum no's; 17 - 20: all lots showed reactive results at 1:1 and reactive minimal at 1:4.Serum no¿s.26, 37 and 40: all lots showed reactive minimal results at 1:1 serum no's.1, 7 and 8: all lots showed negative results.From the photo received we cannot identify positive reactive well in any of the cards reaction unable to reproduce customer experience.Complaint unconfirmed based of retention sample results, photo evaluation and batch history record review.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.Special attention should be provided to: antigen storage and use.Sample and room temperature during the test.Type of specimen used: collection and preparation.According of the ¿manual of test for syphilis¿ edition 9.0 the following ¿sources of error¿ had been identified for increase of reactivity or false reactivity for the rpr test.If the time of rotation is too long, test reactivity may be increased.If the card is excessively rotated and tilted (to and fro motions) by hand after removal from the rotator, a false reactive result may occur.If the serum is unevenly spread in the circle, the antigen and the antibody may not mix properly.
 
Event or Problem Description

Brand Name
BD MACRO-VUE¿ RPR CARD TEST
Common Device Name
ANTIGENS, NONTREPONEMAL, ALL
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14639480
Report Number2647876-2022-00155
Device Sequence Number20263961
Product Code GMQ
UDI-Device Identifier00382902750055
UDI-Public00382902750055
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number275005
Device Catalogue Number275005
Device Lot Number1277599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown